| Catalog Number |
VCP365H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The needle was not penetrating, so the needle tip was checked and found to be missing.After confirming that there was no broken needle part inside the body or the operation room, the surgery was continued.It is unknown if the needle tip was already missing when the package was opened.Suture method was continuous suture.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: - what instruments were used to grasp the needle? =>unk - where was the needle grasped during use? =>unk - what was the size of the needle used? =>vcp365h 1 70 ctx - what tissue was being sutured when the event (needle breakage) occurred? =>unk - any patient consequences? =>no adverse consequences to the patient.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned a review of the batch manufacturing records was conducted, and no related non-conformances were identified.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/21/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product received for analysis was identified as product code vcp365h.Visual inspection and metallurgical analysis were performed on the returned product.A blunt tip was observed.One side of the needle was received, the mating surface was not provided for this evaluation.A scanning electron microscope was used to examine the fracture surface and surrounding area of the needle.The surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed a blunt tip with mechanical damage.The fracture mode could not be determined due to the loss of fine fractographic features.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.